MAUDE Adverse Event Report: MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,

MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Model Number NCEUP27520X
Medical Device Problem Codes Burst Container or Vessel (1074); Deflation Problem (1149); Inflation Problem (1310); Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: one image was received for analysis.The image appears to show an inflated balloon with an expanded inflation lumen proximal to the balloon bond.The proximal balloon bond also appears to be necked.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An attempt was made to use one nc euphora coronary balloon catheter to treat a lesion with 80% stenosis located in the mid left anterior descending (lad) artery.The device was inspected with no issues.Negative prep was performed with no issues.The lesion was pre-dilated.The device did pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used.The device was being used to post dilate a stent.It was reported that inflation difficulties were encountered during balloon inflation at 8 atm.There was partial inflation of the balloon.Deflation difficulties were also reported.The guide needed to be sheathed over the balloon in order to remove the balloon out of the coronary.The device was not moved or repositioned while inflated.The same inflation device was successfully used with other devices.No patient injury reported.
 
Additional Manufacturer Narrative
Product analysis: the device returned for evaluation.The device was received with a stopcock attached which was removed with no issues noted.A burst was evident proximal to the proximal balloon bond.Necking was evident to the proximal balloon bond.The balloon folds retuned expanded.Inflation/deflation testing could not be carried out due the condition of the proximal balloon bond.No deformation evident to the distal tip.No other deformation evident to the device.Additional information: patient gender provided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: it was not difficult to remove the protective sheath.A concentration of 60-40 of contrast/saline was used.It was reported that inflation difficulties were encountered during the first balloon inflation at 8 atm.The balloon did not deflate.The patient was discharged home.Two still fluoroscopy images were provided for review.The first one confirms that the distal inflation lumen of the shaft has expanded when the device was pressurised.This is what was most likely reported as the inflation difficulties.The second still image confirm good flow in the vessel post treatment.The cause of the expansion of the shaft cannot be determined from the images.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NC EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19836232
Report Number9612164-2024-03424
Device Sequence Number6768659
Product Code LOX
UDI-Device Identifier00643169395909
UDI-Public00643169395909
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K141090
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2025
Device Model NumberNCEUP27520X
Device Catalogue NumberNCEUP27520X
Device Lot Number227622691
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2024
Supplement Date Received by Manufacturer07/26/2024
08/15/2024
08/22/2024
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date08/13/2024
08/22/2024
08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight87 KG